Thunderstorm Wind, Hempstead
- When
- May 4, 1:32 PM CST
- Where
- Hempstead County, 4 mi NE of Fulton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.650, -93.767
Trees downed over Hwy 195.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 4, 10:30 AM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 AM CDT THU MAY 4 2006 .DISCUSSION... OUTFLOW BOUNDARIES ABOUND OVER THE FOUR STATE REGION AND SURROUNDING AREAS THIS MORNING...WITH UPPER DISTURBANCES MOVING ALONG THE RED RIVER NORTH OF PRX AND ANOTHER BETWEEN TPL AND PSN. ON THE SURFACE A FRONTAL SYSTEM EXTENDED ACROSS SE OK INTO LOW PRESSURE OVER N CENTRAL TX. WARM AND MOIST UNSTABLE AIR CONTINUED TO FEED INTO THE AREA AND WILL BE COMBINING WITH THE UPPER DISTURBANCES AND WEAKENING CAP TO PRODUCE SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND INTO THE EVENING. DUE TO THE GOOD AVAILABILITY OF GULF MOISTURE...HEAVY RAINFALL WILL BE POSSIBLE. WITH AFTERNOON HEATING ADDING TO THE INSTABILITY SOME OF THE THUNDERSTORMS WILL BE SEVERE. CHANGED WORDING TO THE ZONES FOR THE FIRST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... SHV 85 65 80 63 / 40 60 50 70 MLU 86 66 80 63 / 30 70 60 50 DEQ 81 61 75 61 / 60 60 60 70 TXK 83 63 74 60 / 40 60 50 70 ELD 85 63 77 60 / 40 80 60 60 TYR 84 65 78 63 / 70 60 60 60 GGG 84 65 77 63 / 60 60 60 60 LFK 86 66 86 66 / 60 50 60 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAY 4 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE ENTIRE FOUR STATE REGION...ESPECIALLY WEST OF A DE QUEEN ARKANSAS TO HEMPHILL TEXAS LINE. THE MAIN SEVERE WEATHER RISKS WILL BE HAIL...GREATER THAN THREE QUARTERS OF AN INCH...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. A DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL PUSH A COLD FRONT INTO THE FOUR STATE REGION THIS AFTERNOON AND EVENING. THIS FEATURE WILL COMBINE WITH OUTFLOW BOUNDARIES IN A VERY WARM... MOIST...AND UNSTABLE AIRMASS...PRODUCING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE SEVERE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... REGARDING THUNDERSTORMS... SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE FOUR STATE REGION INTO THIS WEEKEND...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER RISKS. A FRONT IS FORECAST TO REMAIN NEARLY STATIONARY BETWEEN THE INTERSTATE 30 TO THE INTERSTATE 20 CORRIDOR INTO SATURDAY. AS UPPER LEVEL DISTURBANCES CONTINUE TO INTERACT WITH BOUNDARIES IN A WARM... MOIST...AND UNSTABLE AIRMASS...WE EXPECT THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON HOURS AND CONTINUE INTO THE NIGHT. SOME THUNDERSTORMS COULD BECOME SEVERE. REGARDING HEAVY RAINFALL... WITH A FRONT REMAINING ALMOST STATIONARY ACROSS THE FOUR STATE REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE SAME LOCATION...WITH LOCALLY HEAVY RAINFALL POSSIBLE. GIVEN THE AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...HEAVY RAINFALL WILL BE AN INCREASING RISK FOR FRIDAY AND SATURDAY. WHILE FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THE RAINFALL COULD BE HEAVY ENOUGH SUCH THAT THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS COULD OCCUR. THE RISK OF HAZARDOUS WEATHER IS LOW SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL IDABEL 33.90N 94.82W
05/04/2006 E0.88 INCH MCCURTAIN OK NWS EMPLOYEE
1250 PM HAIL IDABEL 33.90N 94.82W
05/04/2006 E0.88 INCH MCCURTAIN OK TRAINED SPOTTER
&&
17PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
133 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL TOM 33.73N 94.57W
05/04/2006 E1.00 INCH MCCURTAIN OK PUBLIC
&&
17PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL FOREMAN 33.72N 94.40W
05/04/2006 E1.00 INCH LITTLE RIVER AR PUBLIC
0145 PM TSTM WND DMG FOREMAN 33.72N 94.40W
05/04/2006 LITTLE RIVER AR PUBLIC
TREES DOWN NEAR FOREMAN.
0200 PM HAIL ASHDOWN 33.67N 94.13W
05/04/2006 E0.88 INCH LITTLE RIVER AR LAW ENFORCEMENT
&&
17The Shreveport radar (KSHV), 134 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed over Hwy 195.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506816.